Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Feb 26, 2007, 3:59 PM EST for Palm Beach County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2007, 3:59 PM EST (20:59 UTC)
- Expired
- Feb 26, 2007, 4:15 PM EST
- In force
- 16 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 126 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 262059 SVRMFL FLC099-262130- /O.NEW.KMFL.SV.W.0001.070226T2059Z-070226T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 359 PM EST MON FEB 26 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 430 PM EST * AT 354 PM EST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR WEST PALM BEACH...AND MOVING NORTHEAST AT 20 MPH. * THE STORM WILL AFFECT... WEST PALM BEACH SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2670 8019 2659 8004 2670 8001 2685 8003 $$ GREGORIA
1 follow-up statement
000 WWUS52 KMFL 262115 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 413 PM EST MON FEB 26 2007 FLC099-262123- /O.CAN.KMFL.SV.W.0001.000000T0000Z-070226T2130Z/ PALM BEACH FL- 413 PM EST MON FEB 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL PALM BEACH COUNTY IS CANCELLED... AT 413 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS MOVED OFF THE COAST. AS SUCH...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL PALM BEACH COUNTY HAS BEEN CANCELLED. LAT...LON 2670 8019 2659 8004 2670 8001 2685 8003 $$ GREGORIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 2:51 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 26, 2:51 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 251 PM EST MON FEB 26 2007 .DISCUSSION...COLD FRONT ACROSS N-CENTRAL FL ATTM WITH DEWPOINTS IN THE 30S AND 40S NORTH OF THE BOUNDARY AND IN THE 60S AND 70S SOUTH OF IT. SHWRS AND ISOLD TSTMS HAVE BEGUN TO DEVELOP ACROSS SOUTH FLORIDA AS EXPECTED DUE TO THE UNSTABLE CONDITIONS. TONIGHT THROUGH WEDNESDAY...SCT SHWRS/ISOLD TSTMS SHOULD CONTINUE TO BE A DAILY OCCURRENCE OVER S. FL AS THE FRONTAL BOUNDARY SLOWLY MOVES SOUTH AND UNSTABLE CONDITIONS PREVAIL OVER THE AREA. SOUTHERLY FLOW SOUTH OF THE BOUNDARY WILL CONTINUE TO ADVECT LOTS OF MOISTURE OVER THE AREA PROVIDING THE FUEL FOR THE SHWRS/TSTMS. THE FRONT SHOULD MOVE TO THE TIP OF THE PENINSULA BY WED HOWEVER...GFS SUGGEST IT WILL STALL BRIEFLY BEFORE STARTING TO MOVE BACK NORTH WED NIGHT. WILL KEEP SCT POPS WITH ISOLD TSTMS THROUGH THIS PERIOD. THURSDAY THROUGH SATURDAY...AFOREMENTIONED FRONT WILL MOVE NORTH OF AREA THU AS A SFC HIGH BUILDS OVER THE WESTERN ATLANTIC AND A SE/S FLOW RETURNS. PRECIP WILL BE KEPT AT A MINIMUM DURING THIS PERIOD AS A MID/UPPER LVL RIDGE SETTLES OVER THE AREA RESULTING IN MODERATE TO STRONG SUBSIDENCE. MAX AFTERNOON TEMPS SHOULD ALSO REACH MID/UPPER 80S OVER INTERIOR SECTIONS. SUNDAY...GFS INDICATES ANOTHER FRONTAL SYSTEM MOVING INTO CENTRAL FLORIDA LATE FRIDAY NIGHT/SAT MORNING AND OVER S.FL LATE SAT NIGHT. POSSIBLE FROPPA AT MIA EARLY SUNDAY MORNING. && .AVIATION...MOSTLY VFR CONDITIONS CAN BE EXPECTED THROUGH THE PERIOD, HOWEVER WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AROUND SOUTH FLORIDA OCCASIONAL PERIODS OF MVFR OR EVEN LESS CAN OCCUR. VCTS HAS BEEN LEFT IN ALL SITES THROUGH THE AFTERNOON WITH VCSH THROUGH THE EVENING AND INTO TUESDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AND VCTS WILL LIKELY BE ADDED ON LATER TAFS. WINDS ALONG MOST OF THE EAST COAST ARE EXPECTED TO BE SOUTH-SOUTHEAST WITH THE SEABREEZE, BUT AROUND SUNSET WINDS ACROSS THE AREA SHOULD BECOME SOUTHWEST TO SOUTH-SOUTHWEST. && .MARINE...SFC WINDS MAY SHIFT TO NORTH BRIEFLY BY WED MORNING AND SO SEAS WILL BUILD UP BRIEFLY BUT REMAIN WELL BELOW SMALL CRAFT ADV. OTHER THAN THIS BOTH WINDS AND SEAS SHOULD REMAIN ON THE LIGHT SIDE THROUGH THE FORECAST PERIOD. && .FIRE WEATHER...THE ONLY FORESEEABLE PROBLEM MAY BY BY NEXT WEEKEND AFTER THE SECOND FRNT PASS THROUGH THE AREA. GFS SUGGEST RH MAY FALL BELOW CRITICAL VALUES SUN AFTERNOON. HOWEVER...THIS IS SO FAR IN THE FUTURE THAT IS BOUND TO CHANGE MANY TIMES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 82 67 83 65 / 50 40 30 20 FORT LAUDERDALE 83 70 84 67 / 50 40 30 20 MIAMI 84 68 84 66 / 50 40 30 20 NAPLES 81 69 82 65 / 30 40 30 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM/SHORT TERM/MARINE/FIRE...47/RHG AVIATION...04/AT
Hazardous weather outlook, Feb 26, 9:45 AM EST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 945 AM EST MON FEB 26 2007 FLZ063-066>075-270245- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 944 AM EST MON FEB 26 2007 ...SLIGHT CHANCE OF THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: A FRONTAL BOUNDARY WILL MOVE TOWARD SOUTH FLORIDA TODAY AND TUESDAY, CREATING A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS. THE THUNDERSTORMS CAN BE EXPECTED MAINLY OVER THE NORTHERN INTERIOR AND EAST COAST AREAS TODAY. ONE OR TWO OF THE THUNDERSTORMS COULD BECOME STRONG OVER THE AREA ESPECIALLY IN THE AFTERNOON WITH THE PRIMARY IMPACTS BEING GUSTY WINDS AND SMALL HAIL. HAIL: THERE IS A VERY SLIM CHANCE THAT IF A STRONG THUNDERSTORM OR TWO DOES DEVELOP TODAY HAIL OF PEA TO DIME SIZE MAY BE POSSIBLE. THE MAIN FOCUS FOR THESE STRONG STORMS WILL BE ALONG THE EAST COAST SEA BREEZE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONTAL BOUNDARY WILL CONTINUE TO MOVE TOWARD SOUTH FLORIDA THROUGH TUESDAY NIGHT, CREATING A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS. SOME THUNDERSTORM ACTIVITY CAN BE EXPECTED OVER ANY PART OF SOUTH FLORIDA TUESDAY AND TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Feb 26, 3:13 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 313 PM EST MON FEB 26 2007 FLZ072-074-262045- BROWARD METROPOLITAN FL-DADE METROPOLITAN FL- 313 PM EST MON FEB 26 2007 ...STRONG THUNDERSTORM ACROSS NORTHEAST MIAMI DADE AND SOUTHEAST BROWARD... AT 308 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR AND AROUND DOLPHIN STADIUM MOVING NORTHEAST AT 15 TO 20 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. THERE IS ALSO A SLIGHT POSSIBILITY OF THIS STORM PRODUCING A TORNADO. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY BECOMES BETTER ORGANIZED. PS
Special weather statement, Feb 26, 3:25 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 325 PM EST MON FEB 26 2007 FLZ072-074-262045- BROWARD METROPOLITAN FL-DADE METROPOLITAN FL- 325 PM EST MON FEB 26 2007 ...STRONG THUNDERSTORMS ACROSS NORTHEAST MIAMI DADE AND SOUTHEAST BROWARD... AT 325 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STRONG STORMS BETWEEN HOLLYWOOD AND FORT LAUDERDALE IN SOUTHEAST BROWARD AND AROUND CAROL CITY IN NORTHEAST MIAMI DADE. BOTH CLUSTER OF STORMS ARE MOVING NORTHEAST AND EAST AROUND 15 TO 20 MPH. FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS ARE ALL POSSIBLE WITH THIS ACTIVITY. THERE IS ALSO A SLIGHT POSSIBILITY OF THESE STORM PRODUCING A TORNADO. A WARNING WILL BE ISSUED IF THESE THUNDERSTORMS BECOME BETTER ORGANIZED. PS
Special weather statement, Feb 26, 3:37 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 337 PM EST MON FEB 26 2007 FLZ068-262100- PALM BEACH EASTERN FL- 337 PM EST MON FEB 26 2007 ...STRONG THUNDERSTORMS MOVING ACROSS EAST CENTRAL PALM BEACH COUNTY... AT 329 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS BETWEEN WELLINGTON AND LAKE WORTH MOVING NORTHEAST AND EAST AROUND 25 TO 30 MPH. FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS ARE ALL POSSIBLE WITH THIS ACTIVITY. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. PS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 1:39 PM EST | Special Marine Warning | MFL | 66 min | |
| Feb 26, 3:27 PM EST | Special Marine Warning | MFL | 63 min | |
| Feb 26, 3:40 PM EST | Special Marine Warning | MFL | 35 min | |
| Feb 26, 4:03 PM EST | Special Marine Warning | MFL | 57 min | |
| Feb 26, 4:11 PM EST | Special Marine Warning | MFL | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.